Ask a doctor

Can Perlane lumps in lips take longer than usual to go away if additional injections are done?

I had Perlane injected into my lips 4 months ago, which left me with highly visible lumps. Three days ago I had a correction done with 0.5 Juvederm, which looked amazing, until today when the biggest lump started showing again...Before the correction, the lump has already started to decrease, now it looks as bad as 4 months ago. What has happened? Will it now take longer to disappear since additional product got injected ( even if not directly into the lump)?

Doctor Answers (3)

Perlane

+1
I  Do not typically used perlane to  increase the volume in lips. The reason for this is that perlane is a thicker  hyaluronic acid filler but is typically used to fill deeper folds and volume eyes the face. I would recommend that you seek a consultation with a board-certified physician and consider hyaluronidase for removal of the excess of the hyaluronic acid.


Las Vegas Plastic Surgeon
5.0 out of 5 stars 71 reviews

Perlane bumps

+1
Perlane and juvederm are hydrophylic (meaning they attract and absorb water).  This causes an initial over filling of the area and then the "full"  or swollen appearance goes down after a few days.  You may either need more Juvederm to augment the refinement treatment or to dissolve a bit of the Perlane with Hylenex (hyaluronidase).  Either way, this can be corrected without any permanent problems.  Just have the doctor explain what he/she proposes because it will affect the overall volume of the lips. 

Joseph A. Eviatar, MD, FACS
New York Oculoplastic Surgeon
5.0 out of 5 stars 22 reviews

Perlane lumps and then reinjected with Juvederm

+1
Trying to cover up lumps in the lips with another injection probably will not work. The Juvederm looked great - while it was retaining water and swollen. When that went away, the lumps are back. So you need to have the lumps dissolved with hyaluronidase.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.